Alert archive / Arizona / Flash Flood Watches in 2014

Flash Flood Watch 7, NWS Tucson, AZ

September 7, 20146 counties in Arizona

NWS Tucson, AZ issued this flash flood watch at Sep 7, 2014, 8:37 PM MST for 6 counties in Arizona. It took effect at Sep 8, 2014, 8:31 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 7, 2014, 8:37 PM MST (03:37 UTC)
In effect from
Sep 8, 2014, 8:31 AM MST
Expired
Sep 8, 2014, 5:33 PM MST
In force
9 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 00:00Z, 3.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2014-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 55 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2014-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
55 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
2296 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

024 
WGUS65 KTWC 080337
FFATWC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TUCSON AZ
837 PM MST SUN SEP 7 2014

...HEAVY RAIN POSSIBLE MONDAY...

.WITH LIMITED STORM COVERAGE...THE SUNDAY NIGHT INTO EARLY MONDAY
MORNING PORTION OF THE FLASH FLOOD WATCH HAS BEEN CANCELED.
ABUNDANT MOISTURE IS STILL EXPECTED TO INCREASE THE RISK OF HEAVY
RAIN MONDAY...SO THE FLASH FLOOD WATCH REMAINS IN EFFECT FROM LATE
MONDAY MORNING THROUGH MONDAY EVENING.

AZZ501>515-081145-
/O.CAN.KTWC.FF.A.0006.000000T0000Z-140909T0700Z/
/O.NEW.KTWC.FF.A.0007.140908T1700Z-140909T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL...
PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA...
BENSON...WILLCOX...CLIFTON...SAFFORD...HANNAGAN MEADOW...
MOUNT GRAHAM...CHIRICAHUA NM...BISBEE...CANELO HILLS...
MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN
837 PM MST SUN SEP 7 2014

...FLASH FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A

* FLASH FLOOD WATCH FOR ALL OF SOUTHEAST ARIZONA... INCLUDING THE
  FOLLOWING AREAS...BABOQUIVARI MOUNTAINS... CATALINA AND RINCON
  MOUNTAINS...CHIRICAHUA MOUNTAINS...DRAGOON AND MULE AND HUACHUCA
  AND SANTA RITA MOUNTAINS...EASTERN COCHISE COUNTY BELOW 5000
  FEET...GALIURO AND PINALENO MOUNTAINS...SOUTH CENTRAL PINAL
  COUNTY...SOUTHEAST PINAL COUNTY...TOHONO O'ODHAM NATION...TUCSON
  METRO AREA...UPPER GILA RIVER VALLEY...UPPER SAN PEDRO RIVER
  VALLEY...UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY...WESTERN
  PIMA COUNTY AND WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES.

* FROM LATE MONDAY MORNING THROUGH MONDAY EVENING

* ELEVATED TROPICAL MOISTURE IS EXPECTED TO INCREASE THE COVERAGE
  AND INTENSITY OF THUNDERSTORMS MONDAY.


* RAINFALL TOTALS DURING THIS EVENT ARE EXPECTED TO BE HIGHLY
  VARIABLE FROM ONE LOCATION TO ANOTHER. HOWEVER...STORM TOTAL
  AMOUNTS RANGING FROM .75 TO 1.5 INCHES SHOULD BE FAIRLY COMMON
  BY LATE MONDAY EVENING. ISOLATED TOTALS OF 2 TO 3 INCHES WILL BE
  POSSIBLE...BUT TRYING TO DETERMINE WHICH LOCATIONS ACROSS
  SOUTHEAST ARIZONA WILL SEE THESE AMOUNTS WILL BE DIFFICULT. AS A
  RESULT OF THE HEAVY RAIN...EXPECT PONDING OF WATER IN LOW LYING
  AREAS...AS WELL AS SWOLLEN WASHES DURING THIS TIME FRAME. HEAVY
  RAIN OVER CITIES...SUCH AS TUCSON...COULD RESULT IN RUNOFF
  CONCERNS WITH ROAD CLOSURES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE
FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS
CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS
ARE ISSUED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS.  IF FLASH FLOODING IS OBSERVED...ACT
QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS
FLASH FLOOD THREAT.

&&

$$
4 follow-up statements
911 
WGUS65 KTWC 081040
FFATWC

FLOOD WATCH
NATIONAL WEATHER SERVICE TUCSON AZ
340 AM MST MON SEP 8 2014

...HEAVY RAIN POSSIBLE TODAY...

.ABUNDANT MOISTURE IS STILL EXPECTED TO INCREASE THE RISK OF
HEAVY RAIN TODAY...SO THE FLASH FLOOD WATCH REMAINS IN EFFECT
FROM LATE THIS MORNING THROUGH ALL OF THIS EVENING.

AZZ501>515-082300-
/O.CON.KTWC.FF.A.0007.140908T1700Z-140909T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL...
PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA...
BENSON...WILLCOX...CLIFTON...SAFFORD...HANNAGAN MEADOW...
MOUNT GRAHAM...CHIRICAHUA NM...BISBEE...CANELO HILLS...
MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN
340 AM MST MON SEP 8 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 10 AM MST THIS
MORNING THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING 
  AREAS...BABOQUIVARI MOUNTAINS...CATALINA AND RINCON 
  MOUNTAINS...CHIRICAHUA MOUNTAINS...DRAGOON AND MULE AND 
  HUACHUCA AND SANTA RITA MOUNTAINS...EASTERN COCHISE COUNTY 
  BELOW 5000 FEET...GALIURO AND PINALENO MOUNTAINS...SOUTH 
  CENTRAL PINAL COUNTY...SOUTHEAST PINAL COUNTY...TOHONO O'ODHAM 
  NATION...TUCSON METRO AREA...UPPER GILA RIVER VALLEY...UPPER 
  SAN PEDRO RIVER VALLEY...UPPER SANTA CRUZ RIVER VALLEY/ALTAR 
  VALLEY...WESTERN PIMA COUNTY AND WHITE MOUNTAINS OF GRAHAM AND 
  GREENLEE COUNTIES. 

* FROM 10 AM MST THIS MORNING THROUGH THIS EVENING.

* ELEVATED TROPICAL MOISTURE IS EXPECTED TO INCREASE THE COVERAGE
  AND INTENSITY OF THUNDERSTORMS TODAY.

* RAINFALL TOTALS DURING THIS EVENT ARE EXPECTED TO BE HIGHLY
  VARIABLE FROM ONE LOCATION TO ANOTHER. HOWEVER...STORM TOTAL
  AMOUNTS RANGING FROM .75 TO 1.5 INCHES SHOULD BE FAIRLY COMMON
  BY LATE THIS EVENING. ISOLATED TOTALS OF 2 TO 3 INCHES WILL BE
  POSSIBLE...BUT TRYING TO DETERMINE WHICH LOCATIONS ACROSS
  SOUTHEAST ARIZONA WILL SEE THESE AMOUNTS WILL BE DIFFICULT. AS A
  RESULT OF THE HEAVY RAIN...EXPECT PONDING OF WATER IN LOW LYING
  AREAS...AS WELL AS SWOLLEN WASHES DURING THIS TIME FRAME. HEAVY
  RAIN OVER CITIES...SUCH AS TUCSON...COULD RESULT IN RUNOFF
  CONCERNS WITH ROAD CLOSURES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE
FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS
CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS
ARE ISSUED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS.  IF FLASH FLOODING IS OBSERVED...ACT
QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS
FLASH FLOOD THREAT.

&&

$$
820 
WGUS65 KTWC 081531
FFATWC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TUCSON AZ
831 AM MST MON SEP 8 2014

...HEAVY RAIN POSSIBLE TODAY...

.MOISTURE HAS INCREASED THIS MORNING THUS INCREASING THE RISK OF
HEAVY RAIN TODAY FOR MOST OF SOUTHEAST ARIZONA.

AZZ501-081645-
/O.CAN.KTWC.FF.A.0007.140908T1700Z-140909T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN PIMA COUNTY-
INCLUDING THE CITY OF...AJO
831 AM MST MON SEP 8 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST ARIZONA HAS BEEN
CANCELLED.

$$

AZZ502>507-513>515-082345-
/O.EXT.KTWC.FF.A.0007.140908T1531Z-140909T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TOHONO O'ODHAM NATION-UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-
TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY-
SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...SELLS...NOGALES...TUCSON...
GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK...
MAMMOTH...ORACLE...SIERRA VISTA...BENSON...BISBEE...
CANELO HILLS...MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN
831 AM MST MON SEP 8 2014

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING 
  AREAS...BABOQUIVARI MOUNTAINS...CATALINA AND RINCON 
  MOUNTAINS...DRAGOON AND MULE AND HUACHUCA AND SANTA RITA 
  MOUNTAINS...SOUTH CENTRAL PINAL COUNTY...SOUTHEAST PINAL 
  COUNTY...TOHONO O'ODHAM NATION...TUCSON METRO AREA...UPPER SAN 
  PEDRO RIVER VALLEY AND UPPER SANTA CRUZ RIVER VALLEY/ALTAR 
  VALLEY. 

* THROUGH THIS EVENING

* ELEVATED TROPICAL MOISTURE HAS INCREASED THIS MORNING FOR AN
  INCREASE IN AREAL COVERAGE AND INTENSITY OF SHOWERS AND
  THUNDERSTORMS TODAY.

* RAINFALL TOTALS DURING THIS EVENT ARE EXPECTED TO BE HIGHLY 
  VARIABLE FROM ONE LOCATION TO ANOTHER. HOWEVER...STORM TOTAL 
  AMOUNTS RANGING FROM .75 TO 1.5 INCHES SHOULD BE FAIRLY COMMON 
  BY LATE THIS EVENING. ISOLATED TOTALS OF 2 TO 3 INCHES WILL BE 
  POSSIBLE...BUT TRYING TO DETERMINE WHICH LOCATIONS ACROSS 
  SOUTHEAST ARIZONA WILL SEE THESE AMOUNTS WILL BE DIFFICULT. AS 
  A RESULT OF THE HEAVY RAIN...EXPECT PONDING OF WATER IN LOW 
  LYING AREAS...AS WELL AS SWOLLEN WASHES DURING THIS TIME 
  FRAME. HEAVY RAIN OVER CITIES...SUCH AS TUCSON...COULD RESULT 
  IN RUNOFF CONCERNS WITH ROAD CLOSURES POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE
FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS
CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS
ARE ISSUED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS.  IF FLASH FLOODING IS OBSERVED...ACT
QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS
FLASH FLOOD THREAT.

&&

$$

AZZ508>512-082345-
/O.CON.KTWC.FF.A.0007.140908T1700Z-140909T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
INCLUDING THE CITIES OF...WILLCOX...CLIFTON...SAFFORD...
HANNAGAN MEADOW...MOUNT GRAHAM...CHIRICAHUA NM
831 AM MST MON SEP 8 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING 
  AREAS...CHIRICAHUA MOUNTAINS...EASTERN COCHISE COUNTY BELOW 
  5000 FEET...GALIURO AND PINALENO MOUNTAINS...UPPER GILA RIVER 
  VALLEY AND WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES. 

* THROUGH THIS EVENING

* ELEVATED TROPICAL MOISTURE HAS INCREASED THIS MORNING FOR AN
  INCREASE IN AREAL COVERAGE AND INTENSITY OF SHOWERS AND
  THUNDERSTORMS TODAY.

* RAINFALL TOTALS DURING THIS EVENT ARE EXPECTED TO BE HIGHLY 
  VARIABLE FROM ONE LOCATION TO ANOTHER. HOWEVER...STORM TOTAL 
  AMOUNTS RANGING FROM .75 TO 1.5 INCHES SHOULD BE FAIRLY COMMON 
  BY LATE THIS EVENING. ISOLATED TOTALS OF 2 TO 3 INCHES WILL BE 
  POSSIBLE...BUT TRYING TO DETERMINE WHICH LOCATIONS ACROSS 
  SOUTHEAST ARIZONA WILL SEE THESE AMOUNTS WILL BE DIFFICULT. AS 
  A RESULT OF THE HEAVY RAIN...EXPECT PONDING OF WATER IN LOW 
  LYING AREAS...AS WELL AS SWOLLEN WASHES DURING THIS TIME 
  FRAME. HEAVY RAIN OVER CITIES...SUCH AS TUCSON...COULD RESULT 
  IN RUNOFF CONCERNS WITH ROAD CLOSURES POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE
FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS
CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS
ARE ISSUED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS.  IF FLASH FLOODING IS OBSERVED...ACT
QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS
FLASH FLOOD THREAT.

&&

$$
510 
WGUS65 KTWC 082155
FFATWC

FLOOD WATCH
NATIONAL WEATHER SERVICE TUCSON AZ
255 PM MST MON SEP 8 2014

...HEAVY RAIN THIS EVENING EAST OF TUCSON...

AZZ502>506-514-515-082300-
/O.CAN.KTWC.FF.A.0007.000000T0000Z-140909T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TOHONO O'ODHAM NATION-UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-
TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY-
SOUTHEAST PINAL COUNTY-CATALINA AND RINCON MOUNTAINS-
BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...SELLS...NOGALES...TUCSON...
GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK...
MAMMOTH...ORACLE...MOUNT LEMMON...SUMMERHAVEN
255 PM MST MON SEP 8 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR SOUTHEAST PINAL...CENTRAL AND EASTERN
PIMA AND SANTA CRUZ COUNTIES HAS BEEN CANCELLED AS HEAVY RAIN HAS
ENDED. HOWEVER RUNOFF FROM THE EARLIER HEAVY RAIN WILL CONTINUE
THROUGH THIS EVENING.

$$

AZZ507>513-090600-
/O.CON.KTWC.FF.A.0007.000000T0000Z-140909T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX...
CLIFTON...SAFFORD...HANNAGAN MEADOW...MOUNT GRAHAM...
CHIRICAHUA NM...BISBEE...CANELO HILLS
255 PM MST MON SEP 8 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING 
  AREAS...CHIRICAHUA MOUNTAINS...DRAGOON AND MULE AND HUACHUCA 
  AND SANTA RITA MOUNTAINS...EASTERN COCHISE COUNTY BELOW 5000 
  FEET...GALIURO AND PINALENO MOUNTAINS...UPPER GILA RIVER 
  VALLEY...UPPER SAN PEDRO RIVER VALLEY AND WHITE MOUNTAINS OF 
  GRAHAM AND GREENLEE COUNTIES. 

* UNTIL MIDNIGHT MST TONIGHT

* DEEP TROPICAL MOISTURE WILL BRING HEAVY SHOWERS AND ISOLATED
  THUNDERSTORMS TO THE AREA THIS EVENING.

* RAINFALL TOTALS DURING THIS EVENT ARE EXPECTED TO BE HIGHLY 
  VARIABLE FROM ONE LOCATION TO ANOTHER. HOWEVER...STORM TOTAL 
  AMOUNTS RANGING FROM .75 TO 1.5 INCHES SHOULD BE FAIRLY COMMON 
  BY LATE THIS EVENING. ISOLATED TOTALS OF 2 TO 3 INCHES WILL BE 
  POSSIBLE...BUT TRYING TO DETERMINE WHICH LOCATIONS ACROSS 
  SOUTHEAST ARIZONA WILL SEE THESE AMOUNTS WILL BE DIFFICULT. AS 
  A RESULT OF THE HEAVY RAIN...EXPECT PONDING OF WATER IN LOW 
  LYING AREAS...AS WELL AS SWOLLEN WASHES DURING THIS TIME 
  FRAME. HEAVY RAIN OVER CITIES...SUCH AS TUCSON...COULD RESULT 
  IN RUNOFF CONCERNS WITH ROAD CLOSURES POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE
FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS
CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS
ARE ISSUED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS.  IF FLASH FLOODING IS OBSERVED...ACT
QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS
FLASH FLOOD THREAT.

&&

$$
261 
WGUS65 KTWC 090033
FFATWC

FLOOD WATCH
NATIONAL WEATHER SERVICE TUCSON AZ
533 PM MST MON SEP 8 2014

AZZ507>513-090145-
/O.CAN.KTWC.FF.A.0007.000000T0000Z-140909T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX...
CLIFTON...SAFFORD...HANNAGAN MEADOW...MOUNT GRAHAM...
CHIRICAHUA NM...BISBEE...CANELO HILLS
533 PM MST MON SEP 8 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A GRAHAM...GREENLEE AND COCHISE COUNTIES HAS
BEEN CANCELLED AS HEAVY RAIN HAS ENDED. RUNOFF FROM EARLIER MODERATE
TO HEAVY RAIN WILL CONTINUE INTO THIS EVENING.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood watch went out at Sep 7, 2:30 PM MST, 6 hours 7 minutes earlier.

Area forecast discussion, Sep 7, 2:30 PM MST, 6 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
230 PM MST SUN SEP 7 2014

.SYNOPSIS...SCATTERED TO NUMEROUS SHOWERS AND SCATTERED
THUNDERSTORMS WILL BE MOVING ACROSS SOUTHEAST ARIZONA THROUGH MONDAY
NIGHT. SOME OF THESE STORMS WILL HAVE HEAVY RAIN. MOISTURE WILL
BEGIN TO DIMINISH ON WESTERLY FLOW TUESDAY ONWARD FOR A BRIEF DRY
PERIOD FROM LATE WEDNESDAY THROUGH LATE THURSDAY WITH AFTERNOON
TEMPERATURES RISING BACK TO NORMAL LEVELS DURING THAT TIME. LOW END
RAIN CHANCES WILL RETURN LATE NEXT WEEK AND INTO THE WEEKEND...BUT
MAINLY EAST OF TUCSON.

&&

.DISCUSSION...PRECIPITABLE WATER VALUES STILL RISING SLOWLY
ESPECIALLY FROM TUCSON WEST. HOWEVER STORM ACTIVITY WAS VERY SLOW TO
GET GOING. THOSE THAT HAVE DEVELOPED ARE VERY EFFICIENT RAIN
PRODUCERS. MAIN FOCUS FOR HEAVY RAIN THIS EVENING WILL BE FROM
TUCSON S AND W. WITH THE PRECIPITABLE WATER VALUES RUNNING 2
STANDARD DEVIATIONS ABOVE NORMAL...AREAS OF HEAVY RAIN WILL BE
MOVING ACROSS SE AZ LATER TONIGHT INTO MONDAY EVENING. THUS WILL
MAINTAIN THE FLASH FLOOD WHICH GOES INTO EFFECT THIS AFTERNOON
THROUGH MONDAY NIGHT.

PACIFIC UPPER TROF WILL MOVE INTO WESTERN ARIZONA LATE TUESDAY AND
ACROSS THE STATE ON WEDNESDAY. THIS WILL PICK UP LEFT OVER REMNANT
MID-LEVEL MOISTURE ASSOCIATED WITH NORBERT. CONDITIONS DRYING OUT
WEDNESDAY THROUGH FRIDAY. HOWEVER ENOUGH RESIDUAL MOISTURE WILL BE
AROUND FOR A SLIGHT CHANCE OF MAINLY HIGHER TERRAIN STORMS.

BELOW NORMAL HIGH TEMPERATURES WILL CONTINUE THROUGH MID-WEEK THEN
SLOWLY RISE TO SLIGHT ABOVE NORMAL BY THE END OF THE WEEK.

NEXT WEEKEND...INCREASING SELY FLOW ALOFT WITH UPPER HIGH OVER TEXAS
WILL BRING MOISTURE BACK INTO THE REGION.

MODELS INDICATING ANOTHER TROPICAL SYSTEM IS POSSIBLE NEAR SRN BAJA
NEXT SUNDAY OR MONDAY.

&&

.AVIATION...VALID THRU 08/23Z
SCT-NUMEROUS SHRA/TSRA DEVELOPING AND CONTINUING THRU 08/06Z...THEN
ISOLD-SCT -SHRA/-TSRA TIL 08/14Z. SCT-NUMEROUS SHRA/TSRA EXPECTED
AGAIN ON MONDAY. CLOUD HEIGHTS/CEILINGS AT 5-8K FT AGL...EXCEPT MVFR
CEILINGS/VSBYS WITH THE STRONGER TSRA. SURFACE WIND EAST/SOUTHEAST
AT 10-15 KTS WITH SOME GUSTS AROUND 20 KNOTS THRU 08/02Z...THEN
SURFACE WIND LESS THAN 10 KTS. EXPECT GUSTY OUTFLOW WINDS IN THE
VICINITY OF THUNDERSTORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF
AMENDMENTS.

&&

.FIRE WEATHER...DEEP MOISTURE ACROSS THE REGION WILL RESULT IN
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH MONDAY
NIGHT. THESE STORMS WILL BE HEAVY RAIN PRODUCERS WITH THE POTENTIAL
FOR FLOODING PROBLEMS. EAST TO SOUTHEAST WINDS OF 10-15 MPH WITH
SOME GUSTS TO AROUND 20 MPH WILL CONTINUE INTO THE EARLY EVENING
HOURS TONIGHT. OTHERWISE 20-FOOT WINDS WILL GENERALLY BE LIGHT AND
TERRAIN DRIVEN...EXCEPT FOR STRONG GUSTY OUTFLOWS ASSOCIATED WITH
THUNDERSTORMS. THE DEEP MOISTURE OVER THE REGION WILL BEGIN TO
DIMINISH ON TUESDAY ONWARD THROUGH THE LATTER PART OF NEXT WEEK...
RESULTING IN A DECREASING THREAT OF CONVECTION ACROSS THE AREA.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
  FLASH FLOOD WATCH FROM THROUGH MONDAY EVENING FOR AZZ501>515.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 7:21 PM MSTAreal Flood AdvisoryTWCPima84 min
Sep 8, 7:31 AM MSTAreal Flood AdvisoryTWCPinal3 hr
Sep 8, 8:47 AM MSTAreal Flood AdvisoryTWCPima, Pinal3 hr
Sep 8, 8:58 AM MSTFlash Flood WarningTWCPima2 hr
Sep 8, 9:05 AM MSTAreal Flood AdvisoryTWCPima3 hr
Sep 8, 9:25 AM MSTFlash Flood WarningTWCPima, Pinal110 min
Sep 8, 9:27 AM MSTFlash Flood WarningTWCPima2 hr
Sep 8, 10:06 AM MSTFlash Flood WarningTWCPima, Pinal3 hr
Sep 8, 11:00 AM MSTFlash Flood WarningTWCPima, Pinal4 hr
Sep 8, 12:11 PM MSTAreal Flood AdvisoryTWCCochise3 hr
Sep 8, 1:06 PM MSTAreal Flood AdvisoryTWCCochise114 min
Sep 8, 1:18 PM MSTFlash Flood WarningTWCCochise87 min
Sep 8, 1:40 PM MSTAreal Flood AdvisoryTWCCochise3 hr
Sep 8, 2:45 PM MSTAreal Flood WarningTWCPima6 hr
Sep 8, 3:00 PM MSTAreal Flood AdvisoryTWCCochise2 hr
Sep 8, 3:13 PM MSTAreal Flood AdvisoryTWCGreenlee3 hr
Sep 8, 3:27 PM MSTFlash Flood WarningTWCCochise3 hr

Nearby

Flash Flood Watches in Arizona, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.